# SDR 2006FA0001050

- Difficulty date: October 25, 2006
- Submitted: November 7, 2006
- Operation: General aviation
- Aircraft: N417FP
- Make and model: Diamon DA 40
- Aircraft serial: 40FC017
- Engine: Lyc O360A4M
- System (JASC): 8597 · Engine System Wiring
- Part: Wire Harness
- Part number: DA424064100
- Condition: Damaged
- Location: Alt/Cb
- Part time: 69 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TOTAL ELECTRICAL SYSTEM FAILURE IN FLIGHT.  INSPECTION REVEALED THAT THE MAIN POWER WIRE’S RING TERMINAL TO THE ALTERNATOR HAD FAILED CAUSING ARCING WHICH SHORTED THE ALTERNATOR OUT AND CAUSED THE MAIN AND ESSENTIAL BUSS CIRCUIT BREAKERS TO POP.  POSSIBLE CAUSE IS TOO SHORT OF A WIRE HARNESS WHICH DOES NOT ALLOW FOR ENGINE VIBRATION.  REMEDIED WITH NEW ALTERNATOR AND NEW ALTERNATOR CABLE ASSY PROVIDED BY MFG.  THE NEW CABLE ASSY IS A COUPLE OF INCHES LONGER TO PREVENT THIS FROM OCCURRING.  (K)
